Alert archive / Minnesota / Special Weather Statements in 2016

Special Weather Statement, NWS Twin Cities, MN

July 10, 20166 counties in Minnesota

NWS Twin Cities, MN issued this special weather statement at Jul 10, 2016, 3:58 AM CDT for 6 counties in Minnesota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2016, 3:58 AM CDT (08:58 UTC)
Expired
Jul 10, 2016, 5:00 AM CDT
In force
62 min
Issued by
NWS Twin Cities, MN

Counties Benton County, MN, McLeod County, MN, Meeker County, MN, Renville County, MN, Sherburne County, MN, Wright County, MN

The radar

The Minneapolis radar (KMPX), 74 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1578 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

287 
WWUS83 KMPX 100858
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
358 AM CDT SUN JUL 10 2016

MNZ044-049>051-057>059-065>068-101000-
BENTON-MILLE
LACS-SHERBURNE-MEEKER-CARVER-SIBLEY-RENVILLE-MCLEOD-STEARNS-
KANDIYOHI-WRIGHT-
358 AM CDT SUN JUL 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN STEARNS...
MCLEOD...NORTHWESTERN CARVER...SHERBURNE...WESTERN SIBLEY...WRIGHT...
MEEKER...RENVILLE...SOUTHWESTERN MILLE LACS...SOUTHEASTERN KANDIYOHI
AND BENTON COUNTIES THROUGH 500 AM CDT...

AT 357 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR RICE TO NEAR DARWIN TO BECHYN.
MOVEMENT WAS SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ST. CLOUD...BUFFALO...HUTCHINSON...ST. MICHAEL...OTSEGO...
SAUK RAPIDS...MONTICELLO...BIG LAKE...LITCHFIELD...WAITE PARK...
ST. JOSEPH AND GLENCOE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 158 AND 199.
 U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 158 AND 207.
 U.S. HIGHWAY 12 BETWEEN MILE MARKERS 100 AND 139.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 177 AND 189.
 U.S. HIGHWAY 212 BETWEEN MILE MARKERS 75 AND 125.
 U.S. HIGHWAY 71 BETWEEN MILE MARKERS 82 AND 100.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4569 9353 4488 9384 4445 9462 4446 9480
      4452 9488 4452 9495 4464 9522 4465 9523
      4517 9450 4578 9430 4578 9428 4582 9429
      4583 9394
TIME...MOT...LOC 0857Z 302DEG 25KT 4579 9422 4514 9443 4467 9510 

$$

JPC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 9, 11:48 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 9, 11:48 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1148 PM CDT SAT JUL 9 2016

.UPDATE...
Issued at 1147 PM CDT Sat Jul 9 2016

Updated to include 06z aviation discussion below.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 312 PM CDT Sat Jul 9 2016

We have higher confidence that showers and storms will move into
central Minnesota overnight and toward the Twin Cities metro
toward sunrise.

There is a moist axis (out ahead of a surface low in the western
Dakotas) stretching from eastern NE to central ND this afternoon
and there are thunderstorms near the international border on the
nose of 925-850mb moisture transport where the temps aloft are a
bit cooler. Near midnight the low level jet leans over into
western MN and should trigger convection first in eastern
ND...then in far west central MN. The 1000-500mb thickness pattern
favors a southeast propagation to any convection that fires. This
would track the storms near or just north of the I-94 corridor in
MN and eventually toward western WI. Mid level lapse rates are
respectable tonight, which means there will be elevated
instability. Furthermore, the deep layer isn't terrible either, on
the order of 30kts. This suggest there is the potential for
loosely-organized convection and chance for wind, hail and heavy
rainfall with PWATS in the 1.7"-1.8" range. The threat for severe
weather in eastern MN and western WI isn't quite as good as areas
farther to the west, but it definitely can not be ruled out
either. We wouldn't be surprised to see a couple severe
thunderstorm warnings issued tomorrow morning.

Sunday will be warm and humid especially in western MN. Clouds
may linger across the eastern half/third of the forecast area
through the morning/early afternoon.

.LONG TERM...(Sunday night through Saturday)
Issued at 312 PM CDT Sat Jul 9 2016

Main item of concern Sunday night through the end of the forecast
period will be showers/thunderstorms with the cold front on Monday,
and the possibility of some severe weather. Overall, the large scale
pattern will remain amplified into the early part of the week as the
upper low off the Pacific Northwest coast moves east into the
northern Plains by Monday afternoon. However, things then look to
become more zonal over the remainder of the week with modest ridging
in the west and troughing in the east by Friday. The NWP guidance is
in decent agreement on the overall evolution of things through the
week, with the expected differences by the time we get out beyond
day 5.

Need to include some chance PoPs for Sunday night across the
northern portion of the area with some showers/thunderstorms
expected near/north of the warm front as the low-level jet
intensifies. Most of the coarser resolution guidance keeps things
mainly to our north, but a few of the CAMs that extend out that far
show some activity farther south. Better chances for thunderstorms
will arrive on Monday, particularly in the afternoon and evening as
a unseasonably deep surface low lifts through North Dakota and
eventually works to drag a cold front across Minnesota during the
late afternoon and evening hours. We may have a difficult time
getting deep convection to go for much of the day with a possible
cap aloft and deep mixing in the boundary layer which could lower
dewpoints some and veer surface winds ahead of the front, which
would reduce the low-level convergence. However, what could
initially be somewhat scattered activity should become more
widespread in the evening as better large scale forcing begins to
arrive and things start to de-couple and we see some assistance from
the low-level jet. The GFS and ECMWF both suggest this, and are most
bullish once things get near and east of I-35. However, with things
a couple of days away, we'll likely see the details change over
time.

Instability looks substantial ahead of the front with MLCAPE at
or above 3000 J/kg for much of the area. However, deep layer shear
over our area is currently progged at only around 20-30 kt, so the
instability/shear balance doesn't appear ideal for widespread severe
weather. The CWASP hints at things not being ideal in our area, with
values of 60-70%, and the higher values to our north. But, given the
degree of instability and fairly good low-level shear,  there are
certainly sufficient ingredients to warrant the current slight risk
from the SPC. Lingered some low PoPs across the east into Tuesday as
the upper trough slowly moves east and decent lapse rates remain
over that area. Otherwise, things look to be mainly dry through
Thursday. Return flow should kick in by Friday into Saturday,
bringing the chance for showers and thunderstorms back into the area
as we close out the week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1147 PM CDT Sat Jul 9 2016

VFR through the evening and into the early morning but then
chances increase from NW MN and going SE from there of having
thunderstorms moving into central MN. Timing looks to be close to
12z with some variability by an hour or two either way,
especially going eastward. Confidence has remains high enough to
maintain TEMPO groups with the thunderstorms in the first batch
of precipitation. Short-term models are indicating a potential
second round of showers/t-storms within a trailing cold pool
behind the original round so with lower confidence there have
followed the TEMPO groups with a PROB30 for -shra. Have brought
visibility down to MVFR but generally ceilings should remain as
VFR, but it will be close. Conditions improve overall by late
Sunday afternoon.

KMSP...Timing for thunderstorms into MSP looks to be right around
the morning push with a secondary round going into midday. Still
some uncertainty with the timing/placement of storms but
confidence looks good for generally around 12z and around 16z. VFR
conditions afterwards with breezy southeast winds in the
afternoon.

/OUTLOOK FOR KMSP/
Mon...Mainly VFR. MVFR/TSRA likely late. Wind SSE at 10-15G25kt.
Tue...VFR. MVFR/TSRA possible early. Winds SW 10 kts.
Wed...VFR. Winds SW becoming W 10 kts.

&&

.MPX Watches/Warnings/Advisories...
WI...None.
MN...None.
&&

UPDATE...JPC
AVIATION...JPC
Hazardous weather outlook, Jul 10, 3:52 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
352 AM CDT SUN JUL 10 2016

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
110900-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
352 AM CDT SUN JUL 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY... AND MAINLY ACROSS
CENTRAL MINNESOTA TONIGHT. A FEW OF THE STRONGER STORMS COULD BE
CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL.

HEAT AND HUMIDITY WILL BUILD TODAY... WITH HEAT INDICES NEAR 100
DEGREES OCCURRING IN PORTIONS OF WEST CENTRAL MINNESOTA THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGHOUT THE
UPCOMING WEEK. THE HIGHEST POTENTIAL FOR SEVERE WEATHER LOOKS TO
BE ON MONDAY EVENING AND NIGHT...WHEN DAMAGING WINDS...LARGE
HAIL...AND HEAVY RAINFALL APPEAR POSSIBLE. A FEW TORNADOES COULD
ALSO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATER TODAY...BUT LIKELY
MONDAY AFTERNOON AND EVENING.

JLT

In the hours before

Special weather statement, Jul 10, 12:43 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1243 AM CDT SUN JUL 10 2016

MNZ041-042-047-048-100615-
TODD-POPE-STEVENS-DOUGLAS-
1243 AM CDT SUN JUL 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TODD...NORTHEASTERN
STEVENS...DOUGLAS AND NORTHWESTERN POPE COUNTIES...

AT 1242 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM VERNDALE TO NEAR CHARLESVILLE. MOVEMENT
WAS SOUTHEAST AT 20 MPH.

WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED BETWEEN 1245 AM CDT AND 115 AM CDT INCLUDE...
ALEXANDRIA...MORRIS...LONG PRAIRIE...BROWERVILLE...CLARISSA...
EVANSVILLE...EAGLE BEND...CARLOS...BERTHA...BRANDON...
LOWRY AND KENSINGTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 81 AND 114.
 U.S. HIGHWAY 59 BETWEEN MILE MARKERS 166 AND 177.
 U.S. HIGHWAY 71 BETWEEN MILE MARKERS 183 AND 219.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4600 9465 4555 9598 4575 9619 4576 9576
      4611 9577 4611 9515 4637 9515 4637 9495
TIME...MOT...LOC 0542Z 303DEG 18KT 4637 9502 4592 9621

LS
Local storm report, Jul 10, 1:12 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
112 AM CDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 AM     TSTM WND DMG     MILLERVILLE             46.07N 95.55W
07/10/2016                   DOUGLAS            MN   LAW ENFORCEMENT

            TREE LIMBS DOWN. PICNIC TABLE FLIPPED.

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Special weather statement, Jul 10, 2:11 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
211 AM CDT SUN JUL 10 2016

MNZ041-042-047>049-055-057-100800-
TODD-STEARNS-POPE-KANDIYOHI-STEVENS-SWIFT-DOUGLAS-
211 AM CDT SUN JUL 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN STEARNS...
SOUTHWESTERN TODD...STEVENS...SWIFT...SOUTHEASTERN DOUGLAS...
NORTHWESTERN KANDIYOHI AND POPE COUNTIES THROUGH 300 AM CDT...

AT 210 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CLOTHO TO NEAR SEDAN TO NEAR COLLIS.
MOVEMENT WAS SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MORRIS...SAUK CENTRE...MELROSE...BENSON...GLENWOOD...STARBUCK...
HANCOCK...BROOTEN...BELGRADE...CHOKIO...GREY EAGLE AND CYRUS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 109 AND 136.
 U.S. HIGHWAY 12 BETWEEN MILE MARKERS 17 AND 50.
 U.S. HIGHWAY 59 BETWEEN MILE MARKERS 140 AND 172.
 U.S. HIGHWAY 71 BETWEEN MILE MARKERS 136 AND 184.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4569 9626 4564 9540 4612 9512 4583 9470
      4528 9499 4523 9610 4524 9612 4541 9612
      4542 9625 4544 9625 4545 9624
TIME...MOT...LOC 0710Z 320DEG 25KT 4599 9508 4557 9533 4563 9637

JPC
Special weather statement, Jul 10, 2:52 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
252 AM CDT SUN JUL 10 2016

MNZ042-043-049-050-054>058-100900-
BENTON-MEEKER-CHIPPEWA-TODD-MORRISON-STEARNS-LAC QUI
PARLE-KANDIYOHI-SWIFT-
252 AM CDT SUN JUL 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STEARNS...SOUTHEASTERN
TODD...NORTHWESTERN MEEKER...SOUTHEASTERN SWIFT...LAC QUI PARLE...
SOUTHWESTERN MORRISON...KANDIYOHI...NORTHWESTERN BENTON AND CHIPPEWA
COUNTIES THROUGH 400 AM CDT...

AT 251 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LONG PRAIRIE TO NEAR BELGRADE TO
NEAR NASSAU. MOVEMENT WAS SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WILLMAR...LITTLE FALLS...MONTEVIDEO...ST. JOSEPH...SAUK CENTRE...COLD
SPRING...MELROSE...LONG PRAIRIE...COLLEGEVILLE...BENSON...ALBANY AND
ROCKVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 126 AND 162.
 U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 149 AND 163.
 U.S. HIGHWAY 12 BETWEEN MILE MARKERS 41 AND 90...AND NEAR MILE MARKER
92.
 U.S. HIGHWAY 212 BETWEEN MILE MARKERS 1 AND 40.
 U.S. HIGHWAY 75 BETWEEN MILE MARKERS 96 AND 119.
 U.S. HIGHWAY 8 IN MINNESOTA NEAR MILE MARKER 6.
 U.S. HIGHWAY 59 BETWEEN MILE MARKERS 105 AND 107.
 U.S. HIGHWAY 71 BETWEEN MILE MARKERS 119 AND 172...AND BETWEEN MILE
MARKERS 179 AND 183.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
WEST CENTRAL AND CENTRAL MINNESOTA.

LAT...LON 4509 9645 4542 9524 4542 9513 4606 9481
      4588 9415 4521 9445 4489 9567 4491 9572
      4493 9573 4489 9575 4489 9584 4485 9585
      4482 9594 4481 9645
TIME...MOT...LOC 0751Z 299DEG 22KT 4596 9475 4542 9502 4507 9635

JPC
Special weather statement, Jul 10, 3:58 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
358 AM CDT SUN JUL 10 2016

MNZ044-049>051-057>059-065>068-101000-
BENTON-MILLE
LACS-SHERBURNE-MEEKER-CARVER-SIBLEY-RENVILLE-MCLEOD-STEARNS-
KANDIYOHI-WRIGHT-
358 AM CDT SUN JUL 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN STEARNS...
MCLEOD...NORTHWESTERN CARVER...SHERBURNE...WESTERN SIBLEY...WRIGHT...
MEEKER...RENVILLE...SOUTHWESTERN MILLE LACS...SOUTHEASTERN KANDIYOHI
AND BENTON COUNTIES THROUGH 500 AM CDT...

AT 357 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR RICE TO NEAR DARWIN TO BECHYN.
MOVEMENT WAS SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ST. CLOUD...BUFFALO...HUTCHINSON...ST. MICHAEL...OTSEGO...
SAUK RAPIDS...MONTICELLO...BIG LAKE...LITCHFIELD...WAITE PARK...
ST. JOSEPH AND GLENCOE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 158 AND 199.
 U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 158 AND 207.
 U.S. HIGHWAY 12 BETWEEN MILE MARKERS 100 AND 139.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 177 AND 189.
 U.S. HIGHWAY 212 BETWEEN MILE MARKERS 75 AND 125.
 U.S. HIGHWAY 71 BETWEEN MILE MARKERS 82 AND 100.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4569 9353 4488 9384 4445 9462 4446 9480
      4452 9488 4452 9495 4464 9522 4465 9523
      4517 9450 4578 9430 4578 9428 4582 9429
      4583 9394
TIME...MOT...LOC 0857Z 302DEG 25KT 4579 9422 4514 9443 4467 9510

JPC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:43 AM CDTSpecial Weather StatementMPXDouglas, Stevens, Todd32 min
Jul 10, 1:00 AM CDTSevere Thunderstorm WarningMPXDouglas45 min
Jul 10, 1:33 AM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stearns, Stevens, Todd42 min
Jul 10, 2:11 AM CDTSpecial Weather StatementMPXPope, Stevens, Swift49 min
Jul 10, 2:52 AM CDTSpecial Weather StatementMPXChippewa, Kandiyohi, Lac qui Parle, Stearns, Swift68 min
Jul 10, 3:22 AM CDTHeat AdvisoryMPXLac qui Parle, Yellow Medicine8 hr
Jul 10, 5:34 AM CDTSpecial Weather StatementMPXFaribault, Freeborn, Goodhue, Martin, Rice, Steele and 1 more56 min
Jul 10, 6:04 PM CDTSpecial Weather StatementMPXStearns26 min
Jul 10, 6:34 PM CDTSpecial Weather StatementMPXStearns41 min

Nearby

Special Weather Statements in Minnesota, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.